INO
CNR
vai_a_storia   vai_a_organizzazione   vai_a_sedi   vai_a_personale   Area Riservata
    English English Version  
 
 

Nonlinearly driven transverse synchronization in coupled chaotic systems

  Articoli su Riviste JCR/ISI  (anno 2005)

Autori:  Cencini M., Torcini A

Affiliazione Autori:  ISC-CNR, Via dei Taurini 19, 00185 Roma, Italy; SMC-INFM, Dipartimento di Fisica, Università di Roma "La Sapienza", Piazzale A. Moro 2, 00185 Roma,I taly; ISC-CNR and Istituto Nazionale di Ottica Applicata, Largo E. Fermi 6, 50125 Firenze, Italy INFM, SMC; Ist Nazl Ott Applicata.

Riassunto:  Synchronization transitions are investigated in coupled chaotic maps. Depending on the relative weight of linear versus nonlinear instability mechanisms associated to the single map two different scenarios for the transition may occur. When only two maps are considered we always find that the critical coupling epsilon(1) for chaotic synchronization can be predicted within a linear analysis by the vanishing of the transverse Lyapunov exponent lambda(T). However, major differences between transitions driven by linear or nonlinear mechanisms are revealed by the dynamics of the transient toward the synchronized state. As a representative example of extended systems a one dimensional lattice of chaotic maps with power-law coupling is considered. In this high dimensional model finite amplitude instabilities may have a dramatic effect on the transition. For strong nonlinearities an exponential divergence of the synchronization times with the chain length can be observed above epsilon(1), notwithstanding the transverse dynamics is stable against infinitesimal perturbations at any instant. Therefore, the transition takes place at a coupling epsilon(nl) definitely larger than epsilon(1) and its origin is intrinsically nonlinear. The linearly driven transitions are continuous and can be described in terms of mean field results for non-equilibrium phase transitions with long range interactions. While the transitions dominated by nonlinear mechanisms appear to be discontinuous. (c) 2005 Elsevier B.V. All rights reserved.

Rivista/Giornale:  PHYSICA D-NONLINEAR PHENOMENA
Volume n.:  208 (3-4)      Pagine da: 191  a: 208
DOI: 10.1016/j.physd.2005.06.017

*Impact Factor della Rivista: (2005) 1.863   *Citazioni: 9
data tratti da "WEB OF SCIENCE" (marchio registrato di Thomson Reuters) ed aggiornati a:  19/05/2019

Riferimenti visionabili in IsiWeb of Knowledge: (solo per sottoscrittori)
Per visualizzare la scheda dell'articolo su IsiWeb: Clicca qui
Per visualizzare la scheda delle Citazioni dell'articolo su IsiWeb: Clicca qui

INO © Istituto Nazionale di Ottica - Largo Fermi 6, 50125 Firenze | Tel. 05523081 Fax 0552337755 - P.IVA 02118311006     P.E.C.    Info